Case Report - Journal of Clinical Ophthalmology (2019) Volume 3, Issue 2
Pembrolizumab-associated diplopia secondary to idiopathic orbital inflammatory syndrome
Purpose: To report a case of pembrolizumab-associated idiopathic orbital inflammatory syndrome (IOIS).
Observations: A 57 year-old female with a history of metastatic non-small cell lung cancer treated with radiation therapy and pembrolizumab presented with acute onset of painful horizontal diplopia on right gaze. MRI Orbits and Brain revealed new diffuse enhancement and enlargement of the right lateral rectus muscle that had not been present on imaging six weeks prior. The patient was presumed to have IOIS and was started on oral steroid therapy, which lead to resolution of symptoms.
Conclusion and importance: This is the first reported case of pembrolizumab-associated IOIS. Discovery, recognition, and treatment of ophthalmologic side effects of pembrolizumab are necessary for vision preservation in cancer patients who may benefit from the medication.
Author(s): Kristi L Michels, Achilles G Karagianis, Nicholas J Volpe, Shira S Simon